MAUDE Adverse Event Report: C.R. BARD INC. (COVINGTON) -1018233 BALLOON BIPOLAR TEMPORARY PACING ELECTRODE CATHETER

C.R. BARD INC. (COVINGTON) -1018233 BALLOON BIPOLAR TEMPORARY PACING ELECTRODE CATHETER
Catalog Number 520007P
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 03/13/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that in the online survey a physician stated that the patient experienced an adverse event directly attributable to the device "5f 110cm balloon bipolar temporary pacing electrode catheter, right heart curve" with product code 520007p, and the patient experienced "infection" located in "lung", and it did not result in patient injury requiring medical or surgical intervention.
 
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.Udi format updated with available product information per gudid.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Additional Manufacturer Narrative
The reported event was inconclusive because this investigation did not result in any additional findings and no sample was available for evaluation.No actions can be taken at this time since a root cause was not identified.A dhr could not be performed since no lot number was provided.The instructions for use were found adequate and state the following: instructions for use inspection instructions 1.Visually inspect the catheter, under sterile conditions, for kinks in the catheter shaft, integrity of the connector, condition of electrodes, and any other damage.2.In case of catheters with a balloon, under sterile conditions, remove the protective sheath and inflate the balloon with 1.5 ml of air or carbon dioxide.Use the inflation syringe included in the package.Completely deflate the balloon after the test.Insertion instructions using a needle cannula 1.Open the package and place the contents on a sterile field.2.Prep the skin at the site of insertion and inject with a local anesthetic.3.Remove the protective guard from the needle cannula.4.Enter the vein with the needle cannula.Simultaneous aspiration into a syringe will help confirm vessel entry.5.Remove the syringe and the needle.6.Using the aid of fluoroscopy or an ecg monitor, advance the catheter through the cannula to the desired position.If using a balloon catheter, inflate the balloon when the catheter is in the right atrium.Please note that the balloon can be inflated or deflated only when the stopcock is parallel to the catheter shaft.Do not pull the catheter back through the cannula as it may cause damage to the catheter.7.If using a balloon catheter, deflate the balloon after the catheter has reached the desired location.8.Test the pacing characteristics for optimal pacing.9.Pull the cannula back and secure it to the proximal end of the catheter.10.Secure the electrode catheter in place at the insertion site.Insertion instructions using a percutaneous introducer sheath follow the instructions, warnings, and precautions of the introducer manufacturer.If using a balloon temporary pacing catheter, use half or one french size larger introducer, unless otherwise recommended by the introducer manufacturer.Electrical connections for measuring intracardiac ecgs 1.Insert adapter pin into standard 2 mm (0.080) pin receptacle of equipment (see figure 1).If equipment contains a locking mechanism such as a collet or thumbscrew, tighten down onto adapter.Leave affixed to equipment.Warning: inappropriate electrical connections, e.G.Into a wall socket, may pose serious risk of adverse health consequences or death.2.Thread leads of catheter through the adapter eyelet.Connect the negative jack (marked distal) to the v-lead of the ecg, and the positive jack (unmarked) to the positive terminal of the external pulse generator.Electrical connections for pacing 1.Insert adapter pin into standard 2 mm (0.080) pin receptacle of equipment (see figure 1).If equipment contains a locking mechanism such as a collet or thumbscrew, tighten down onto adapter.Leave affixed to equipment.Warning: inappropriate electrical connections, e.G.Into a wall socket, may pose serious risk of adverse health consequences or death.2.Thread leads of catheter through the adapter eyelet.Connect the negative jack (marked distal) to the negative terminal of the external pulse generator, and the positive jack (unmarked) to the positive terminal of the pulse generator.Correction: b, d, e udi format updated with available product information per gudid.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description

Brand Name
BALLOON BIPOLAR TEMPORARY PACING ELECTRODE CATHETER
Common Device Name
TEMPORARY PACING ELECTRODE CATHETER
Manufacturer (Section D)
C.R. BARD INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
Manufacturer (Section G)
C.R. BARD INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
Manufacturer Contact
xeeroy rada
8195 industrial blvd
covington, GA 30014
7707846100
MDR Report Key22473410
Report Number1018233-2025-05742
Device Sequence Number4097009
Product Code LDF
UDI-Device Identifier00801741011535
UDI-Public(01)00801741011535
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K800298
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Study
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number520007P
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/13/2025
Supplement Date Received by Manufacturer09/03/2025
Initial Report FDA Received Date07/10/2025
Supplement Report FDA Received Date09/05/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown